Surveys in Mathematics and its Applications

ISSN 1842-6298
Volume 2 (2007), 21 - 27


Jun Zhou

Abstract. In this note, we study the possibility of non-simultaneous blow-up for positive solutions to the following system:

Under appropriate hypotheses, we prove that u blows up while v fails to blow up if and only if q1 and p2 1-1).

2000 Mathematics Subject Classification: 35B35, 35K57, 35K55.
Keywords: Semilinear parabolic system; Nonlinear memory; Non-simultaneous blow-up.

Full text


  1. C. Brandle, F. Quiros, J. D. Rossi, Non -simultaneous blow-up for a qusilinear parabolic system with reaction at the boundary, Com. Pure Appl. Anal. 4 (2005), 523-536. MR2167185(2006e:35151). Zbl 1093.35031.

  2. L. L. Du, C. L. Mu, Z. Y. Xiang, Global existence and blow-up to a reaction- diffusion system with nonlinear memory, Com. Pure Appl. Anal. 4 (2005) 721-733. MR2172717(2006d:35101). Zbl 1089.35026.

  3. A. Friedman, Partial Differential Equations of Parabolic Type, Prentice-Hall, Englewood Cliffs, NJ 1964. MR0181836(31 #6062). Zbl 0144.34903.

  4. A. Friedman, J. B. MacLeod, Blow-up of positive solutions of semilinear heat equations, Indiana Univ. Math. J. 34(1985) 425-447. MR078392486j:35089). Zbl 0576.35068.

  5. Y. Giga, R. V. Kohn, Characterizing blow-up using similarity variables, Indiana Univ. Math. J. 36(1987) 1-40. MR0876989(88c:35021). Zbl 0601.35052.

  6. M. A. Herrero, J. J. L. Velazquez, Explosion de solutions d'equations paraboliques semilineaires supercritiques, C. R. Acad. Sci. Paris Ser. I Math. 319(1994) 141-145. MR1288393(95i:35037). Zbl 0806.35005.

  7. D. Hirata, Blow-up for a class of semilinear integro-differential equations of parabolic type, Math. Methods Appl. Sci. 22(1999) 1087-1100. MR1706106(2000e:35111). Zbl 0960.43003.

  8. W. E. Kastenberg, Space dependent reactor kinetics with positive feed-back, Nukleonik 11(1968) 126-130.

  9. A. Kozhanov, Parabolic equations with nonlocal nonlinear source, Siberian Math. 35(1994) 545-556. MR1308236(95k:35100). Zbl 0862.35044.

  10. Y. X. Li, C. H. Xie, Blow-up for semilinear parabolic equations with nonlinear memory, Z. Angew. Math. Phys. 55(2004) 15-27. MR2033857(2004m:35136). Zbl 1099.35043.

  11. F. Merle, H. Zaag, Optimal estimates for blow-up rate and behavior for nonlinear heat equations, Comm. Pure Appl. Math. 51(1998) 139-196. MR1488298(98k:35107). Zbl 0899.35044.

  12. J. P. Pinasco, J. D. Rossi, Simultaneous versus non-simultaneous blow-up, New Zealand J. Math. 29(2000) 55-59. MR1762261(2001d:35106). Zbl 0951.35019.

  13. F. Quiros, J. D. Rossi, Non-simultaneous blow-up in a semilinear parabolic system, Z. angew. Math.Phys. 52(2001) 342-346. MR1834531(2002c:35145). Zbl 0990.35057.

  14. F. Quiros, J. D. Rossi, Non-simultaneous blow-up in a nonlinear parabolic system, Adv. Nonlinear Stud. 3(2003) 397-418. MR1989744(2002c:35145). Zbl 1060.35056.

  15. P. Souplet, Blow-up in nonlocal reaction-diffusion equations, SIAM J. Math. Anal. 29(1998) 1301-1334. MR1638054(99h:35104). Zbl 0909.35073.

  16. P. Souplet, Monotonicity of solutions and blow-up for semilinear parabolic equations with nonlinear memory, Z. angew. Math. Phys. 55(2004) 28-31. MR2033858(2004k:35199). Zbl 1099.35049.

  17. P. Souplet, Nonexistence of global solutions to some differential inequalities of the second order and applications, Portugal. Math. 52(1995) 289-299. MR1355469(96g:35220). Zbl 0843.34017.

  18. F. B. Weissler, An L blow-up estimate for a nonlinear heat equation, Comm. Pure Appl. Math. 38(1985) 291-295. MR0784475(86k:35064). Zbl 0592.35071.

  19. S. N. Zheng, L. Qiao, Non-simultaneous blow-up in a reaction-diffusion system, Appl. Math. Computation 180(2006) 309-317. MR226392(2007d:35139). Zbl 1102.35341.

Jun Zhou
School of mathematics and statistics, Southwest University
Chongqing, 400715,